Alert archive / Idaho / Wind Advisories in 2026
Wind Advisory 5, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 4, 2026, 1:45 AM MST for 4 counties in Idaho. It took effect at Mar 4, 2026, 8:00 PM MST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2026, 1:45 AM MST (08:45 UTC)
- In effect from
- Mar 4, 2026, 8:00 PM MST
- Expired
- Mar 5, 2026, 8:00 PM MST
- In force
- 24 hr
- Issued by
- NWS Pocatello, ID
Counties Blaine County, ID, Cassia County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 75 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 8.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1594 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840 WWUS75 KPIH 040845 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 145 AM MST Wed Mar 4 2026 IDZ055-056-042300- /O.NEW.KPIH.WI.Y.0005.260305T0300Z-260306T0300Z/ Eastern Magic Valley-Southern Hills/Albion Mountains- Including the cities of Burley, Almo, Heyburn, Oakley, Rupert, and Albion 145 AM MST Wed Mar 4 2026 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM MST THURSDAY... * WHAT...West winds 30 to 35 mph with gusts 45 to 55 mph, peaking during the day Thursday. Strongest winds expected to be south of Burley. * WHERE...Eastern Magic Valley and Southern Hills/Albion Mountains. * WHEN...From 8 PM this evening to 8 PM MST Thursday. * IMPACTS...Gusty winds could make driving difficult, especially along SH-27 between Burley and Oakley and for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. Cropp
2 follow-up statements
059 WWUS75 KPIH 042113 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 213 PM MST Wed Mar 4 2026 IDZ055-056-051030- /O.CON.KPIH.WI.Y.0005.260305T0300Z-260306T0300Z/ Eastern Magic Valley-Southern Hills/Albion Mountains- Including the cities of Burley, Oakley, Almo, Albion, Rupert, and Heyburn 213 PM MST Wed Mar 4 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM MST THURSDAY... * WHAT...West winds 30 to 35 mph with gusts 45 to 55 mph, peaking during the day Thursday. Strongest winds expected to be south of Burley. * WHERE...Eastern Magic Valley and Southern Hills/Albion Mountains. * WHEN...From 8 PM this evening to 8 PM MST Thursday. * IMPACTS...Gusty winds could make driving difficult, especially along SH-27 between Burley and Oakley and for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. DMH
680 WWUS75 KPIH 050858 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 158 AM MST Thu Mar 5 2026 IDZ055-056-060300- /O.CON.KPIH.WI.Y.0005.000000T0000Z-260306T0300Z/ Eastern Magic Valley-Southern Hills/Albion Mountains- Including the cities of Burley, Almo, Heyburn, Oakley, Rupert, and Albion 158 AM MST Thu Mar 5 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 30 to 35 mph with gusts 45 to 55 mph, peaking this afternoon. Strongest winds expected to be south of Burley. * WHERE...Eastern Magic Valley and Southern Hills/Albion Mountains. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. Cropp
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 3, 9:24 PM MST, 4 hours 21 minutes earlier. Its key messages:
- Windy Conditions Wednesday: Winds will increase across the western portions of the area tomorrow, potentially reaching Advisory levels near Idahome and Yale
- Mid-Week Temperature Spike: Expect a very mild Wednesday with highs in the 50s and low 60s before a cold front arrives
- Thursday morning Rain to Snow Transition: Precipitation begins as rain for most valleys late Wednesday, but a transition to light snow is possible Thursday as colder air moves in
- Potentially Warm Early Next Week: High pressure builds this weekend, likely bringing widespread 60s and well above-normal temperatures by Sunday and Monday.
Area forecast discussion, Mar 3, 9:24 PM MST, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 924 PM MST Tue Mar 3 2026 .KEY MESSAGES... - Windy Conditions Wednesday: Winds will increase across the western portions of the area tomorrow, potentially reaching Advisory levels near Idahome and Yale - Mid-Week Temperature Spike: Expect a very mild Wednesday with highs in the 50s and low 60s before a cold front arrives - Thursday morning Rain to Snow Transition: Precipitation begins as rain for most valleys late Wednesday, but a transition to light snow is possible Thursday as colder air moves in - Potentially Warm Early Next Week: High pressure builds this weekend, likely bringing widespread 60s and well above-normal temperatures by Sunday and Monday. && .DISCUSSION... Issued at 1138 AM MST Tue Mar 3 2026 Satellite imagery this afternoon shows valley cloud cover gradually eroding as Eastern Idaho sits in a brief break between weather systems. This period of mostly sunny skies will be short-lived, however, as the next upper-level atmospheric disturbance is already beginning to dig into the region. As this system approaches tomorrow, southwesterly winds will increase significantly across the western forecast area. While normally windy locations such as Idahome and Yale are likely to reach Wind Advisory criteria, there is still some uncertainty regarding how widespread these peak gusts will be. Consequently, we have held off on any wind headlines for this shift, but will continue to monitor. These southwesterly winds will also usher in much milder air, with temperatures climbing into the 50s for most lower valleys and potentially reaching the low 60s across the Snake Plain and Magic Valley. Precipitation is expected to overspread the area late Wednesday and continue through Thursday. At the onset, snow levels will be quite high—around 6,500 feet—meaning initial accumulations will be restricted to the higher terrain where a few inches are possible through Thursday evening. A sharp transition occurs Thursday morning as colder air arrives, which may allow rain to change over to snow in the valleys. While wet roads and marginal temperatures should limit significant valley accumulations, the latest high- resolution models suggest light accumulations are possible and warrant close monitoring in future forecast updates. Snow showers will likely linger into Friday, primarily across the mountains, before a more significant ridge of high pressure builds over Eastern Idaho for the weekend. This pattern shift will bring a return to quieter weather and a substantial warming trend. In fact, current National Blend of Models (NBM) guidance appears conservative; widespread 60s are certainly possible by Sunday and Monday as temperatures climb well above seasonal normals. Looking further ahead into next Tuesday and beyond, forecast confidence decreases as weather models show a large spread in potential outcomes. && .AVIATION /06Z TAFS THROUGH 06Z THURSDAY/... Issued at 923 PM MST Tue Mar 3 2026 Expect mostly high clouds tonight. Odds of any low fog/stratus occurring at any of the TAF locations are less than 10% tonight. Winds should stay light tonight but pick up tomorrow afternoon. Showers will hold off until at least mid to late afternoon. && .PIH WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...McKaughan AVIATION...13
In the hours before
Local storm report, Mar 3, 11:24 PM MST, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
1124 PM MST Tue Mar 3 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain 1 SSW Franklin 42.00N 111.81W
03/03/2026 M1.05 Inch Franklin ID Trained Spotter
Rain accumulation between 12 AM March 2 and
7 AM March 3.
&&The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 1:21 AM MST | Winter Weather Advisory | PIH | Bear Lake, Bonneville, Caribou, Clark, Franklin, Fremont and 2 more | 49 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.